Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 13, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Jan 29, 2016, 3:53 AM EST. It took effect at Jan 29, 2016, 10:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2016, 3:53 AM EST (08:53 UTC)
- In effect from
- Jan 29, 2016, 10:00 PM EST
- Expired
- Jan 30, 2016, 7:00 PM EST
- In force
- 21 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
055 WHUS73 KMQT 290853 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 353 AM EST FRI JAN 29 2016 LMZ248-250-291700- /O.NEW.KMQT.SC.Y.0013.160130T0300Z-160130T1600Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 353 AM EST FRI JAN 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EST SATURDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 25 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 11 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KF
4 follow-up statements
715 WHUS73 KMQT 291458 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 958 AM EST FRI JAN 29 2016 LMZ248-250-292300- /O.CON.KMQT.SC.Y.0013.160130T0300Z-160130T1600Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 958 AM EST FRI JAN 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EST SATURDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 25 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 11 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
322 WHUS73 KMQT 292132 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 432 PM EST FRI JAN 29 2016 LSZ266-267-300545- /O.NEW.KMQT.GL.W.0006.160130T0200Z-160130T1200Z/ LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 432 PM EST FRI JAN 29 2016 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST SATURDAY. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 31 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 14 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ248-250-300545- /O.EXT.KMQT.SC.Y.0013.160130T0300Z-160131T0000Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 432 PM EST FRI JAN 29 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST SATURDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 28 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 34 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 11 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PETRO
209 WHUS73 KMQT 300330 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1030 PM EST FRI JAN 29 2016 LSZ266-267-301130- /O.CON.KMQT.GL.W.0006.000000T0000Z-160130T1200Z/ LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 1030 PM EST FRI JAN 29 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 31 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 15 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ248-250-301130- /O.CON.KMQT.SC.Y.0013.000000T0000Z-160131T0000Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 1030 PM EST FRI JAN 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 28 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 34 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 11 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PETRO
632 WHUS73 KMQT 302139 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 439 PM EST SAT JAN 30 2016 LMZ248-250-310000- /O.CON.KMQT.SC.Y.0013.000000T0000Z-160131T0000Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 439 PM EST SAT JAN 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 18 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 19 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PETRO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 12:03 AM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Jan 29, 12:03 AM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 1203 AM EST FRI JAN 29 2016 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 348 PM EST THU JAN 28 2016 WATER VAPOR IMAGERY IS SHOWING A SHORTWAVE SLIDING ACROSS THE UPPER GREAT LAKES THIS AFTERNOON. THIS IS PROVIDING ENHANCEMENT FOR THE LAKE EFFECT SNOW THAT IS ONGOING ACROSS THE U.P. AS SHOWN VIA RADAR IMAGERY. AS FAR AS THE GUSTY WINDS...OBSERVATIONS ARE SHOWING THE WIND GUSTS DECREASING FROM THE WEST WITH MOST OF WESTERN LAKE SUPERIOR BELOW GALE. THE EASTERN HALF OF LAKE SUPERIOR IS STILL SHOWING GUSTS TO 36 KNOTS LATE THIS AFTERNOON. THIS AFTERNOON...THE SURFACE LOW PRESSURE SYSTEM AND INITIAL SHORTWAVE WILL CONTINUE TO SLIDE OFF TO THE EAST OF THE U.P. THIS AFTERNOON. NORTHERLY FLOW ACROSS LAKE SUPERIOR AFTERNOON...850MB TEMPERATURES DROPPING TO THE -14C TO -16C RANGE ALONG WITH WRAPAROUND MOISTURE WILL ALLOW FOR CONTINUED LAKE EFFECT SNOW. THIS ADDITIONAL COOLING ALOFT WILL COME FROM ANOTHER SHORTWAVE TROUGH AXIS SLIDING THROUGH THE AREA. THE MAIN TIME FRAME FOR THIS WILL BE BETWEEN 18Z/28 AND 00Z/29. INVERSION HEIGHTS ARE PROGGED TO BE AROUND 5KFT WITH THE DGZ REMAINING FAIRLY SHALLOW. THIS WILL HELP TO KEEP SNOWFALL TOTALS FROM GETTING TOO OUT OF HAND THIS AFTERNOON AND REALLY ONLY EXPECTING AN ADDITIONAL 1 TO 3 INCHES FOR NORTHERLY WIND FAVORED SNOWBELTS. THE HIGHER TERRAIN OVER NORTH CENTRAL AREAS AND IN THE CONVERGENT BAND SET UP BETWEEN HARVEY AND MUNISING COULD SEE ISOLATED TOTALS AROUND 4 INCHES. ADDITIONALLY...CAA ON NORTHERLY FLOW WILL ALLOW WINDS TO GUST TO 20 TO 30 MPH NEAR LAKE SUPERIOR. BLOWING SNOW WILL CONTINUE TO BE AN ISSUE THROUGH THE AFTERNOON HOURS. THE SURFACE PRESSURE GRADIENT WILL BE FAIRLY TIGHT ACROSS CENTRAL AND EASTERN LAKE SUPERIOR THIS AFTERNOON KEEPING GALES ACROSS THE LAKE. ADDITIONALLY...STRONGER WINDS ALOFT WILL LIKELY MIX DOWN TO THE WARMER WATER SURFACE OF LAKE SUPERIOR...HELPING BOOST SOME OF THE GALE GUSTS TO AROUND 40 KNOTS. TONIGHT...THE LOW PRESSURE CENTER AND UPPER LEVEL SHORTWAVE WILL SLIDE TO SOUTHERN ONTARIO BY LATE THIS EVENING AS UPPER LEVEL RIDGING AND A SURFACE HIGH APPROACHES THE AREA. THE CONTINUED NORTHERLY FLOW IN THE EVENING WILL KEEP CHANCES OF LAKE EFFECT SNOW ACROSS MAINLY EASTERN PORTIONS OF THE AREA. AREAS ALONG LAKE SUPERIOR FROM THE CENTRAL U.P. AND EAST COULD SEE AN ADDITIONAL INCH OR TWO OF SNOW IN THE EVENING...BEFORE MUCH DRIER AIR SLIDES INTO THE AREA OVERNIGHT. THE DRY AIR WILL MAKE IT INTO THE WESTERN U.P. EARLIER...HELPING TO DIMINISH THE SNOW SHOWERS BETWEEN 00Z/29 AND 06Z/29. WIND GUSTS WILL REMAIN FAIRLY STRONG IN THE EVENING AS THE PRESSURE GRADIENT LINGERS OVER EASTERN LAKE SUPERIOR THROUGH MID EVENING. WILL LIKELY SEE SOME GALE FORCE GUSTS OVER THE EASTERN LAKE THROUGH AROUND 03Z/29 BEFORE THE GRADIENT FINALLY EXITS THE AREA. FRIDAY...HIGH PRESSURE WILL BE IN PLACE OVER THE AREA FRIDAY MORNING...HOWEVER...THIS WILL BE SHORT-LIVED AS A TROUGH OF LOW PRESSURE BEGINS APPROACHING THE AREA FROM THE WEST IN THE AFTERNOON. ISENTROPIC UPGLIDE ON WAA AHEAD OF THE SYSTEM WILL ALLOW SNOW TO SLIDE INTO THE WESTERN U.P. BY MID AFTERNOON AND THE CENTRAL U.P. BY LATE AFTERNOON. THERE IS A SMALL POSSIBILITY THAT SLEET MAY MIX IN ALONG THE WI BORDER LATE IN THE DAY...BUT DECIDED NOT TO INCLUDE THIS IN THE FORECAST AT THIS POINT. MOST MODELS KEPT THE PRECIP IN THE FORM OF SNOW...HOWEVER...THE NAM TRIES TO BRING IN A WARM NOSE OF AIR...WHICH WOULD GIVE THE SLEET POTENTIAL. THE ISSUE IS THAT DRY AIR IS PRESENT IN THE WARM NOSE OF AIR WHICH WILL LIKELY COOL TO THE WETBULB TEMPERATURES...WHICH IS PROGGED TO BE BELOW AT OR AROUND 0C. SNOWFALL TOTALS DURING THE DAY FRIDAY SHOULD REMAIN AROUND AN INCH OR LESS FOR THE CENTRAL AND WESTERN PORTIONS OF THE U.P. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 406 PM EST THU JAN 28 2016 FOCUS FOR THE MEDIUM RANGE FCST PERIOD WL BE ON THE IMPACT OF TWO DISTURBANCES EMBEDDED IN PROGRESSIVE UPR FLOW THAT ARE FCST TO INFLUENCE THE UPR LKS ON FRI NGT INTO SAT AND SAT NGT INTO SUN. PRIMARY CONCERN IN THE LONGER TERM WL BE ON A POTENTIALLY MAJOR WINTER STORM THAT IS LIKELY TO IMPACT THE AREA LATE TUE/WED NEXT WEEK AS POWERFUL...NEGATIVELY TILTED SHRTWV LIFTS NEWD FM THE SRN PLAINS TOWARD THE WRN LKS. EXPECT TEMPS TO RUN ABOVE TO WELL ABOVE NORMAL THRU THE WEEKEND...WITH A TREND TOWARD AT LEAST A RETURN OF NORMAL TO BLO NORMAL TEMPS THE MIDDLE OF NEXT WEEK. FRI NGT/SAT...WAA IN ADVANCE OF PAIR OF CLIPPER TYPE SHRTWVS IS FCST TO INFLUENCE THE AREA ON FRI NGT. THE 12Z NAM/LOCAL WRF-ARW FCST SDNGS SHOW AN ELEVATED WARM LYR IMPACTING MAINLY LOCATIONS NEAR THE WI BORDER FOR A TIME IN THE EVNG...SO WL MAINTAIN A MIX WITH SOME SLEET IN THAT AREA. BUT MOST OF THE PCPN SHOULD FALL AS SN AS DYNAMIC UVV/EVAPORATIVE COOLING OF PCPN FALLING THRU THIS INITIALLY DRY LYR RESULT IN COOLING TEMPS. MODEL QPF ON FRI NGT IS QUITE VARIABLE... WITH GENERALLY MORE OVER THE NE HALF OF THE CWA WHERE OVERALL ISENTROPIC ASCENT WL BE SUSTAINED AND FUELED BY ARRIVAL OF AXIS OF H7 SPECIFIC HUMIDITY ARND 3 G/KG. THE 12Z NAM SHOWS LIGHTER PCPN...WITH THE IMPACT OF SOME LINGERING DRY AIR AND THE OUT OF PHASE SHRTWVS HINDERING PCPN. BUT THE LOCAL WRF-ARW GENERATES UP TO ABOUT 0.50 INCH OVER THE ERN CWA. CONSIDERING THE FCST THIN HI DGZ CENTERED ARND 13- 14K FT AGL...THIS WOULD RESULT IN 5 INCHES OF WET SN ACCUM. THE 12Z GFS QPF IS A BLEND BTWN THESE MODELS. MAINTAINED FLAVOR OF PREVIOUS FCST SHOWING TEMPS RISING SLOWLY THRU THE NGT. WITH THE ARRIVAL OF LARGER SCALE SUBSIDENCE/MID LVL DRYING BEHIND THE SHRTWVS LATE FRI NGT/SAT MRNG...THE PCPN WL DIMINISH W-E. THE TRAILING AIRMASS WL BE PACIFIC IN ORIGIN...WITH H85 TEMPS ONLY IN THE -3 TO -5C RANGE FCST FOR SAT. SO THERE WL BE NO LES. ALTHOUGH THE 12Z NAM INDICATES THIS AIRMASS WL BE TOO DRY IN THE LLVLS...SOME OF THE OTHER MODELS INDICATE ENUF LLVL MSTR TO SUPPORT SOME DZ/SN GRAINS OVER THE HIER TERRAIN OF THE W WHERE THE LLVL W WIND WL UPSLOPE. HI TEMPS WL RUN WELL ABOVE NORMAL AND IN THE 30S...ESPECIALLY IF THE DRIER NAM FCST ALLOWS AT LEAST PARTIAL SUNSHINE. SAT NGT INTO SUN NGT...AS THE UPR FLOW SHIFTS TO A MORE WSW DIRECTION OVER THE WEEKEND...ANOTHER SHRTWV IS PROGGED TO APRCH FM THE NCENTRAL PLAINS. THE MODELS HAVE BEEN RATHER INCONSISTENT ON THE TRACK/IMPACT OF THIS DISTURBANCE AS WELL AS ON FCST THERMAL FIELDS. THE 12Z GFS SHOWS A STRONGER SHRTWV...WHILE THE BULK OF THE OTHER GUIDANCE HINTS AT A WEAKER DISTURBANCE THAT IS MORE SHEARED OUT IN THE CONFLUENCE ZN BTWN A COLDER ARCTIC BRANCH FLOW IN CANADA AND UPR RDG OVER THE SE CONUS. IN FACT...THE 00Z/12Z CNDN MODELS SHOW THE SHRTWV SO SHEARED OUT THAT THOSE MODEL RUNS GENERATE ALMOST NO PCPN OVER UPR MI. WL HOLD ON TO THE MODEL CONSENSUS FCST FOR NOW...WHICH FAVORS THE WEAKER DISTURBANCE. WL CARRY A MIX OF RA/SN OVER THE SE PORTIONS OF THE CWA TO ACCOUNT FOR H85 TEMPS OVER 0C FCST BY SOME MODELS IN THAT AREA. WITH SFC TEMPS BLO 32...THERE COULD BE SOME FREEZING RA OVER THE INTERIOR SCENTRAL. SUN NGT THRU MON NGT...AFTER ANY LINGERING WDSPRD PCPN ENDS FOLLOWING THE PASSAGE OF THE SHRTWV TO THE E...THE NW FLOW BEHIND THE DEPARTING DISTURBANCE IS PROGGED TO DRAW AIR SUFFICIENTLY COLD...WITH H85 TEMPS DOWN TO -13C...FOR LES INTO THE UPR LKS. EXPECT THE SN SHOWERS TO DIMINISH ON MON NGT WITH LOWERING SUBSIDENCE INVRN UNDER SOME UPR RDGING IN ADVANCE OF POWERFUL SHRTWV LIFTING NEWD FM THE SCENTRAL PLAINS. EXTENDED...RECENT GFS/ECMWF MODELS HAVE BEEN VERY CONSISTENT SHOWING NEGATIVELY TILTED SHRTWV/DEEPENING SFC LO PRES LIFTING NEWD FM THE SCENTRAL PLAINS INTO THE WCENTRAL GRT LKS TUE INTO WED. PLACEMENT OF CWA ON THE CYC SIDE OF UPR LO TRACK WITH SHARP CYC NE FLOW TO THE W OF SFC LO MOVING THRU NW LOWER MI WL FAVOR HEAVY SN FOR AT LEAST PART OF THE CWA...ESPECIALLY THE NCENTRAL WHERE UPSLOPE FLOW WL ENHANCE PCPN TOTALS. H85 TEMPS FCST AOB -10C WL ADD LK ENHANCEMENT. SHARP PRES GRADIENT/GUSTY NE WINDS WOULD ALSO BRING CONSIDERABLE BLSN... WITH BLIZZARD CONDITIONS A GOOD POSSIBILITY FOR THE MORE EXPOSED LOCATIONS TO THE STRONG NE FLOW. CONSIDERING THE GOOD AGREEMENT AMONG THE GFS/ECMWF...OPTED TO BUMP UP POPS FM THE CONSENSUS FCST TO LIKELY AND EVEN CATEGORICAL OVER THE NCENTRAL FOR LATE TUE INTO WED. COLD N BACKING NW FLOW LATER WED/THU IN THE WAKE OF DEPARTING SFC LO WL SUPPORT LES. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1203 AM EST FRI JAN 29 2016 AS HIGH PRES BUILDS INTO THE REGION...NRLY WINDS WILL CONTINUE TO DIMINISH OVER UPPER MI FROM WEST TO EAST. LAKE EFFECT SNOW WILL ALSO TAPER OFF AS DRIER AIR MOVES IN. MVFR VSBY AT SAW AND EARLY AT CMX WILL GIVE WAY TO VFR VSBY OVERNIGHT. HOWEVER...MAINLY MVFR CIGS ARE EXPECTED TO PERSIST AT ALL TAF SITES TIL OVERNIGHT WHEN CLOUDS WILL BECOME SCT. ANOTHER LOW PRESSURE SYSTEM WILL APPROACH LATE FRI...BRINGING MVFR CIGS BACK INTO THE AREA BY LATE AFTERNOON ALONG WITH SOME LIGHT SNOW. BY MID TO LATE EVENING...LOOK FOR IFR VSBY WITH LIGHT SNOW SPREADING INTO IWD AND CMX. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 348 PM EST THU JAN 28 2016 NORTH GALES WILL CONTINUE INTO THE EARLY EVENING HOURS OVER CENTRAL AND EASTERN LAKE SUPERIOR. THE LOW OVER EASTERN LAKE SUPERIOR WILL SHIFT OVER SOUTHERN ONTARIO THIS EVENING. MEANWHILE...A RIDGE OF HIGH PRESSURE LOOKS TO QUICKLY SLIDE ACROSS ONTARIO AND THE UPPER GREAT LAKES LATE TONIGHT INTO FRIDAY MORNING. A LOW OVER CENTRAL CANADA FRIDAY MORNING WILL SWING ACROSS ONTARIO/LAKE SUPERIOR SATURDAY. SOUTH GALES TO 35KTS WILL BE POSSIBLE OVER THE EAST HALF OF LAKE SUPERIOR FRIDAY NIGHT. AS THE MAIN AREA OF LOW PRESSURE EXITS JUST SOUTH OF JAMES BAY ON SUNDAY...A TROUGH WILL LINGER ACROSS THE UPPER GREAT LAKES REGION. ANOTHER TROUGH WILL CROSS LAKE SUPERIOR DURING THE DAY MONDAY. TUESDAY INTO WEDNESDAY A LOW PRESSURE SYSTEM WILL INTENSIFY OVER THE CENTRAL PLAINS AND SLIDE NORTH AND EAST TO THE UPPER GREAT LAKES. THIS WILL LIKELY BRING A PERIOD OF NORTH TO NORTHEASTERLY GALES TO 40KTS TUESDAY NIGHT INTO WEDNESDAY. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...KEC LONG TERM...KC AVIATION...JLB MARINE...KEC
Hazardous weather outlook, Jan 28, 4:36 PM EST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 436 PM EST THU JAN 28 2016 MIZ001>007-009>014-084-085-291200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 436 PM EST THU JAN 28 2016 /336 PM CST THU JAN 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THE COMBINATION OF FALLING SNOW AND BLOWING SNOW WHIPPED UP BY WIND GUSTS UP TO 30 MPH NEAR LAKE SUPERIOR WILL CAUSE REDUCED VISIBILITIES...ESPECIALLY IN OPEN AREAS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FREEZING DRIZZLE IS POSSIBLE ON SATURDAY MORNING OVER PORTIONS OF WEST AND CENTRAL UPPER MICHIGAN. FREEZING RAIN IS POSSIBLE LATE SATURDAY NIGHT AND SUNDAY MORNING OVER PORTIONS OF CENTRAL UPPER MICHIGAN. DEPENDING ON THE TRACK AND INTENSITY OF A LOW PRESSURE SYSTEM MOVING NORTHEAST FROM THE SOUTH CENTRAL PLAINS INTO THE WESTERN GREAT LAKES...HEAVY SNOW AND CONSIDERABLE BLOWING SNOW ARE LIKELY TO IMPACT AT LEAST PORTIONS OF WEST AND CENTRAL UPPER MICHIGAN ON TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-291200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 436 PM EST THU JAN 28 2016 /336 PM CST THU JAN 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NORTH TO NORTHWEST GALES TO 35 KNOTS WILL IMPACT PORTIONS OF CENTRAL AND EASTERN LAKE SUPERIOR INTO THIS EVENING. SEE THE LATEST LAKE SUPERIOR FORECAST AND MARINE WEATHER MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT SOUTH GALE FORCE GUSTS TO 35 KNOTS ON FRIDAY NIGHT OVER PORTIONS OF THE EAST HALF OF LAKE SUPERIOR. NORTHEAST BACKING NORTHWEST GALES TO 35 TO 40 KNOTS ARE LIKELY LATE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-291200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 436 PM EST THU JAN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTH GALES TO 35 KNOTS ARE POSSIBLE ON FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KC
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:50 PM EST | Winter Weather Advisory | MQT | Houghton, Keweenaw | 12 hr |
| Jan 29, 4:32 PM EST | Gale Warning | MQT | 14 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.